Spoke too soon!

I spoke too soon.

I wonder if I tempted fate by getting excited about the recent success of my oral steroid reduction. I felt not too bad after the first few days after I reduced but I then started to feel not great. I can’t put my finger on what it was exactly but I just didnt feel right. As the days progressed I felt more unwell. I can only describe it as having the flu but without the fever. I felt so lethargic which was not resolved no matter how much I rested, all my muscles ached and my restless legs was beyond unbearable. Even driving my car for a longer journey than my commute to work would set them off and I would need to stop the car get out and move around. I also had this feeling where I couldn’t tense my muscles enough. I had the urge to tense them but was tensing them so hard that I would induce cramp. I was also feeling really sick and had a constant headache as well as a fair bit of weight loss. I put the weight loss down to the reduced steroids therefore the reduced steroid munchies.

I needed to put my mind to rest so I emailed my consultant about how I felt. I was really nervous as I thought I was perhaps just over reacting and being hyperchondriacal. I so want my reduction to be successful that the slightest hint of something not being right I am over scrutinising it and wondering what it could be.

I was nervous when I saw my consultant had replied to my email. I had a weird feeling in my stomach and part of me didnt want to open the email incase she told me to stop being silly and I was fine. All was ok though. She said the things I am feeling are more than likely related to the reduction rather than anything viral or anything else. This put my mind to rest. I was relieved I was not over reacting.

My dose has gone back up and I just need to wait for my signs and symptoms to go away. Never thought I would be so pleased to take more prednisilone.

For years I have been wanting to reduce and then come of prednisilone and just as things are going well my body throws a hissy fit and the one thing I was is to increase the dose again. Im not sure how I feel about it. Part of me thinks it is failure and not able to once again stick to a plan we had worked out for steroid reduction but then another part of me doesn’t feel surprised as all previous attempts have failed so why should this one be ay different. I now need to pick myself up and start again. I am not going to give up and determined to get to my end goal.

All this time spent feeling lethargic I thought I would have been able to do some more of my work for the research centre and also write an article for the Journal of Renal Nursing but my mind has been tired as well.

My short term plan is to just rest and not focus on the failure of this reduction but get myself back to a point where I am wanting to reduce them again. It is frustrating but I won’t give up.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s